Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 19, NWS Brownsville, TX

March 7, 2011

NWS Brownsville, TX issued this small craft advisory at Mar 7, 2011, 5:38 AM CST. It took effect at Mar 7, 2011, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 5:38 AM CST (11:38 UTC)
In effect from
Mar 7, 2011, 10:00 AM CST
Expired
Mar 7, 2011, 2:35 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WHUS74 KBRO 071138
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 AM CST MON MAR 7 2011



GMZ130-132-150-071800-
/O.NEW.KBRO.SC.Y.0019.110307T1600Z-110308T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
538 AM CST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CST THIS EVENING. 


* WINDS: WINDS ACROSS THE LAGUNA MADRE AND IMMEDIATE NEARSHORE
  WATERS WILL REACH NEAR 20 KNOTS THROUGH THE LATE MORNING AND
  AFTERNOON TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
070 
WHUS74 KBRO 072035
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 PM CST MON MAR 7 2011

...STRONGER SOUTHEAST WINDS TODAY AS PRESSURE GRADIENT TIGHTENS...

.LOW PRESSURE UPSTREAM OVER NORTH TEXAS IS INTERACTING WITH
RETREATING HIGH PRESSURE OVER THE NORTHWEST GULF OF MEXICO TO
TIGHTEN THE LOCAL PRESSURE GRADIENT...IN TURN INCREASING SOUTHEAST
WINDS. STRONGER WINDS WILL CONTINUE THE NEXT 24 HOURS...PROMPTING
ON AND OFF AGAIN SMALL CRAFT ADVISORY CONDITIONS...UNTIL THE
GRADIENT RELAXES ON TUESDAY AHEAD OF AN APPROACHING COLD FRONT.

GMZ130-132-080000-
/O.CAN.KBRO.SC.Y.0019.000000T0000Z-110308T0100Z/
/O.NEW.KBRO.SI.Y.0019.110307T2035Z-110308T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
235 PM CST MON MAR 7 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING.

* WINDS: WINDS ACROSS THE LAGUNA MADRE WILL HOVER AROUND 20 KNOTS
  THROUGH LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-080330-
/O.CAN.KBRO.SC.Y.0019.000000T0000Z-110308T0100Z/
/O.NEW.KBRO.SC.Y.0020.110308T0600Z-110308T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
235 PM CST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY.

* WINDS AND SEAS: WINDS ACROSS THE IMMEDIATE NEAR SHORE WATERS
  WILL HOVER NEAR 20 KNOTS LATE TONIGHT. SEAS WILL BUILD TO
  BETWEEN 4 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ135-080000-
/O.NEW.KBRO.SI.Y.0019.110307T2035Z-110308T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
235 PM CST MON MAR 7 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING.

* WINDS: WINDS ACROSS THE LAGUNA MADRE WILL HOVER AROUND 20 KNOTS
  THROUGH LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ155-170-175-080330-
/O.NEW.KBRO.SC.Y.0020.110308T0600Z-110308T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
235 PM CST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY.

* WINDS AND WAVES: WINDS WILL HOVER NEAR 20 KNOTS LATE TONIGHT.
  SEAS WILL BUILD TO BETWEEN 4 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:27 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 7, 3:27 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 AM CST MON MAR 7 2011

.SHORT TERM /TODAY THROUGH 6 PM TUESDAY/SFC RIDGE SHIFTING TO THE
EAST TODAY WILL BATTLE WITH LOW PRESSURE BUILDING IN THE
PANHANDLE. THIS WILL BRING BREEZY SOUTHEAST WINDS TO THE REGION
TODAY...WITH STRONGEST WINDS RIGHT AT THE COAST IN CAMERON COUNTY.
SOUTHEAST WINDS WILL ALSO QUICKLY INCREASE LLVL MOISTURE FOR THE
REGION...TRAPPED UNDER STRONG CAPPING INVERSION. CLOUD COVER WILL
INCREASE THROUGH THE DAY...WITH GRADUALLY INCREASING CLOUDINESS
TODAY AND TONIGHT. BREEZY CONDITIONS REMAIN THROUGH THE NIGHT
TONIGHT...BECOMING AN INHIBITING FACTOR FOR FOG FORMATION...BUT
CONDITIONS WILL STILL BE HAZY AT TIMES TONIGHT. WINDS WILL BE
SOMEWHAT LIGHTER TUESDAY AS THE LOW PRESSURE AREA MOVES INTO NORTH
TEXAS...DECREASING THE PRESSURE GRADIENT. JET DYNAMICS ALOFT WILL
PROVIDE SOME LIFTING...BUT WILL HAVE TROUBLE BREAKING THROUGH
DOMINANT CAPPING INVERSION...BRINGING ONLY VERY SLIGHT CHANCE /10
POPS/ AT BEST. DRYLINE ATTEMPTS TO INTRUDE INTO THE FAR WESTERN
COUNTIES TOMORROW...LOWERING RH VALUES AND ALLOWING TEMPS TO
INCREASE INTO THE LOWER 90S FROM RIO GRANDE CITY TO HBV AND POINTS
WEST. WHILE LOW RH VALUES WILL ARRIVE OUT WEST...WINDS IN THE
WESTERN COUNTIES WILL FALL BELOW 10 KNOTS...WITH SOME NEARLY CALM
CONDITIONS EXPECTED.

&&

.LONG TERM /6PM TUESDAY THROUGH SUNDAY...QUICK MID TO UPPER LEVEL
FLOW OVER THE CONUS WITH A FEW SHORTWAVE TROUGHS AND COLD FRONTS
TO AFFECT DEEP SOUTH TEXAS IN THE LONG TERM. JET STREAM AND MOST
ENERGY REMAINS WELL NORTH OF THE REGION LIMITING RAIN CHANCES BUT
WILL ALLOW FOR INCREASED WINDS AND HUMIDITY IN ADVANCE OF THE
FRONTS WITH DRIER TO FILTER IN IN WAKE OF THE FRONTS. SHALLOW MOISTURE
TO POOL IN ADVANCE OF THE FIRST FRONT TUESDAY NIGHT WITH FOG AND
LOW CLOUDS DEVELOPING. THUNDER DROPPED FROM THE FORECAST AS THE
FRONT WORKS ITS WAY THROUGH THE CWA TUESDAY NIGHT INTO EARLY
WEDNESDAY. LIMITED INSTABILITY AND UPWARD VERTICAL MOTION TO KEEP
PRECIPITATION IN THE FORM OF SHOWERS. GRADUALLY DRYING TAKES PLACE
WEDNESDAY AND THURSDAY WITH SLIGHTLY COOLER TEMPERATURES.
NAM...GFS AND ECMWF ARE CONSISTENT WITH THIS TREND AND GUIDANCE
REMAINS WITHIN REASON FOR A HIGH CONFIDENCE FORECAST. NEXT MAIN
SHORTWAVE PASSES WELL NORTH WITH A WEAK SOUTHERN JET SHORTWAVE TO
ENHANCE THE RETURN FLOW FRIDAY AND OVER THE WEEKEND. MOISTURE
DEEPENS BUT UNCERTAINTY RESIDES ON THE STRENGTH OF THE SOUTHERN
SHORTWAVE. CLOUDS...WINDS AND TEMPERATURES TO INCREASE FRIDAY AND
SATURDAY. LOW CHANCE OF SHOWERS SUNDAY AS THE SHORTWAVE TRAVERSES
THE REGION WITH MOST AREAS SEEING MOSTLY CLOUDY CONDITIONS AND
MILD TEMPERATURES.

&&

.AVIATION...VFR CONDITIONS HAVE CONTINUED FURTHER INTO THE NIGHT AS
OFFSHORE CLOUD COVER HAS NOT BEGUN TREK INLAND YET. THIS IS EXPECTED
TODAY AS BREEZY SOUTHEAST WINDS PUSH GULF MOISTURE INTO THE REGION
AND TRAP IT UNDER STRONG INVERSION AROUND 3KFT. WILL MAKE
ADJUSTMENTS TO CLOUD COVER FOR MORNING HOURS...BUT CONTINUE TO
EXPECT SCT TO BKN CIGS RIGHT AROUND 3KFT THROUGH THE
AFTERNOON...ESPECIALLY NEAR THE COAST. SFC WINDS TODAY WILL BE 15 TO
20 KNOTS...WITH A FEW GUSTS REACH 30KTS FOR KBRO AND KHRL THIS
AFTERNOON. WINDS DECREASE OVERNIGHT...BUT WILL NOT GO CALM. THIS
WILL INHIBIT FOG FORMATION...BUT NOT COMPLETELY STOP IT.

&&

.MARINE...TODAY THROUGH 6 PM TUESDAY...BREEZY SOUTHEAST WINDS BEGIN
TO RAMP UP TODAY BETWEEN DEPARTING HIGH PRESSURE RIDGE TO THE EAST
AND DEEPENING LOW PRESSURE IN THE PANHANDLE. WINDS MAY REACH NEAR
ADVISORY STATUS FOR THE LAGUNA MADRE TODAY...BUT THE BRIEFNESS OF
THE EVENT WILL NOT WARRANT AN ADVISORY AT THIS MOMENT...BUT WILL BE
MONITORED FOR CHANGES. MARINE MIXING OVERNIGHT WILL SHIFT STRONGEST
WINDS OFFSHORE...WITH WINDS AGAIN APPROACHING 20 KNOTS FOR THE GULF
ZONES. SEAS WILL GRADUALLY INCREASE TO 5 TO 6 FEET FOR THE GULF
OVERNIGHT. AREA WILL BE MONITORED ALSO FOR POSSIBLE ADVISORIES
TONIGHT. THE LOW PRESSURE IN THE PANHANDLE SHIFTS TO NORTH TEXAS
TUESDAY...WITH SOME RELAXING OF THE GRADIENT. WINDS ARE FORECAST AT
15 TO 20 KNOTS AT THE PEAK.

TUESDAY NIGHT THROUGH FRIDAY...A COLD FRONT IS EXPECTED TO ENTER
THE COASTAL WATERS EARLY WEDNESDAY. SOUTHEAST WINDS IN ADVANCE OF
THE FRONT WEAKEN BEFORE INCREASING FROM THE NORTH WITH SMALL CRAFT
ADVISORIES LIKELY WEDNESDAY FOR ALL COASTAL WATERS. WINDS TO
SLOWLY DIMINISH WITH THE OUTER WATERS SEEING WINDS DROP BELOW SCA
LEVELS THE LATEST. QUICK RETURN FLOW TO SET UP FRIDAY BUT REMAIN
ON THE LOWER SIDE UNTIL THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  67  79  68 /   0   0  10  20
BROWNSVILLE          80  67  81  69 /   0   0  10  20
HARLINGEN            82  65  83  67 /   0   0  10  20
MCALLEN              82  68  88  66 /   0   0  10  20
RIO GRANDE CITY      84  68  90  66 /   0   0  10  10
SOUTH PADRE ISLAND   74  66  75  69 /   0   0  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64...SHORT TERM
59..LONG TERM
Hazardous weather outlook, Mar 7, 5:15 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CST MON MAR 7 2011

TXZ248>250-252>255-081115-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
515 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-081115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
515 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORIES ARE EXPECTED WEDNESDAY AND THURSDAY AS A
COLD FRONT RACES THROUGH THE REGION. WINDS WILL REACH 20 TO 25
KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-256-257-081115-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
515 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ELEVATED RISK FOR RIP CURRENTS WILL OCCUR ALONG THE BEACHES OF
DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY DUE TO INCREASING WINDS
AND SEAS ASSOCIATED WITHA  COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:35 PM CSTSmall Craft AdvisoryBRO15 hr
Mar 7, 2:35 PM CSTSmall Craft Advisory for WindsBRO3 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.